Alert archive / Wisconsin / Gale Watches in 2012

Gale Watch 3, NWS Green Bay, WI

December 18, 2012

NWS Green Bay, WI issued this gale watch at Dec 18, 2012, 4:05 AM CST. It took effect at Dec 20, 2012, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 18, 2012, 4:05 AM CST (10:05 UTC)
In effect from
Dec 20, 2012, 12:00 PM CST
Expired
Dec 19, 2012, 5:07 AM CST
In force
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WHUS73 KGRB 181005
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CST TUE DEC 18 2012

...GALES POSSIBLE ON LAKE MICHIGAN THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

.A POWERFUL LOW PRESSURE SYSTEM WILL TRACK FROM SOUTHERN LAKE
MICHIGAN INTO THE EASTERN GREAT LAKES REGION DURING THE PERIOD.
STRONG NORTH WINDS WILL BACK NORTHWEST ON THURSDAY NIGHT AND
FRIDAY. GALE FORCE GUSTS TO 45 KNOTS ARE POSSIBLE.

LMZ541>543-181815-
/O.NEW.KGRB.GL.A.0003.121220T1800Z-121221T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
405 AM CST TUE DEC 18 2012

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. 

* NORTH GALES TO 35 KNOTS...WITH GUSTS TO 45 KNOTS...WILL DEVELOP
  ON THURSDAY AFTERNOON...THEN BACK NORTHWEST THURSDAY NIGHT AND
  FRIDAY MORNING.

* WAVES ARE EXPECTED TO BUILD TO 6 TO 9 FEET BY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
TSK/AK
4 follow-up statements
222 
WHUS73 KGRB 181532
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
932 AM CST TUE DEC 18 2012

...GALES POSSIBLE ON LAKE MICHIGAN THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

.A POWERFUL LOW PRESSURE SYSTEM WILL TRACK FROM SOUTHERN LAKE
MICHIGAN INTO THE EASTERN GREAT LAKES REGION DURING THE PERIOD.
STRONG NORTH WINDS WILL BACK NORTHWEST ON THURSDAY NIGHT AND
FRIDAY. GALE FORCE GUSTS TO 45 KNOTS ARE POSSIBLE.

LMZ541>543-182345-
/O.CON.KGRB.GL.A.0003.121220T1800Z-121221T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
932 AM CST TUE DEC 18 2012

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

* NORTH GALES TO 35 KNOTS...WITH GUSTS TO 45 KNOTS...WILL 
  DEVELOP ON THURSDAY AFTERNOON...THEN BACK NORTHWEST THURSDAY 
  NIGHT AND FRIDAY MORNING. 

* WAVES ARE EXPECTED TO BUILD TO 6 TO 9 FEET BY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
548 
WHUS73 KGRB 182133
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CST TUE DEC 18 2012

...GALES POSSIBLE ON THURSDAY AFTERNOON THROUGH FRIDAY MORNING...

.A POWERFUL LOW PRESSURE SYSTEM WILL TRACK FROM SOUTHERN LAKE
MICHIGAN INTO THE EASTERN GREAT LAKES REGION DURING THE PERIOD.
STRONG NORTHEAST TO NORTH  WINDS WILL BACK NORTHWEST ON THURSDAY
NIGHT AND FRIDAY. GALE FORCE GUSTS TO 45 KNOTS ARE POSSIBLE.

LMZ521-522-190545-
/O.EXA.KGRB.GL.A.0003.121220T1800Z-121221T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
333 PM CST TUE DEC 18 2012

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. 

* NORTHEAST TO NORTH GALES TO 35 KTS...WITH GUSTS TO 45 KTS...WILL
  DEVELOP ON THURSDAY AFTERNOON...THEN BACK NORTHWEST THURSDAY
  NIGHT AND FRIDAY MORNING.

* WAVES ARE EXPECTED TO BUILD TO 6 TO 9 FT BY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

LMZ541>543-190545-
/O.CON.KGRB.GL.A.0003.121220T1800Z-121221T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
333 PM CST TUE DEC 18 2012

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

* NORTHEAST TO NORTH WIND TO 30 KTS...WITH GUSTS TO 40 KTS...WILL
  DEVELOP ON THURSDAY AFTERNOON...THEN BACK NORTHWEST THURSDAY
  NIGHT AND FRIDAY MORNING.

* WAVES ARE EXPECTED TO BUILD TO 4 TO 7 FT BY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
BERSCH
364 
WHUS73 KGRB 190338
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CST TUE DEC 18 2012

...GALES EXPECTED ON THURSDAY AFTERNOON THROUGH FRIDAY MORNING...

.A POWERFUL LOW PRESSURE SYSTEM WILL TRACK FROM SOUTHERN LAKE
MICHIGAN INTO THE EASTERN GREAT LAKES REGION DURING THE PERIOD.
STRONG NORTHEAST TO NORTH  WINDS WILL BACK NORTHWEST ON THURSDAY
NIGHT AND FRIDAY. GALE FORCE GUSTS TO 45 KNOTS ARE POSSIBLE.

LMZ521-522-541>543-191145-
/O.CON.KGRB.GL.A.0003.121220T1800Z-121221T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
938 PM CST TUE DEC 18 2012

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

* NORTHEAST TO NORTH GALES TO 35 KTS...WITH GUSTS TO 45 KTS... 
  WILL DEVELOP ON THURSDAY AFTERNOON...THEN BACK NORTHWEST 
  THURSDAY NIGHT AND FRIDAY MORNING. 

* WAVES ARE EXPECTED TO BUILD TO 6 TO 9 FT BY THURSDAY EVENING ON
  LAKE MICHIGAN...AND TO 4 TO 7 FT ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
BERSCH
980 
WHUS73 KGRB 191107
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
507 AM CST WED DEC 19 2012

...GALES EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY MORNING...

.A POWERFUL LOW PRESSURE SYSTEM WILL TRACK FROM SOUTHERN LAKE
MICHIGAN INTO THE EASTERN GREAT LAKES REGION DURING THE PERIOD.
STRONG NORTH WINDS WILL GUST AS HIGH AS 45 KTS AT TIMES.

LMZ521-522-541>543-191915-
/O.UPG.KGRB.GL.A.0003.121220T1800Z-121221T1800Z/
/O.NEW.KGRB.GL.W.0023.121220T1800Z-121221T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
507 AM CST WED DEC 19 2012

...GALE WARNING IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO NOON CST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* NORTHEAST GALES TO 35 KTS...WITH GUSTS TO 45 KTS...WILL DEVELOP
  ON THURSDAY AFTERNOON...THEN BACK NORTHWEST THURSDAY NIGHT INTO FRIDAY
  MORNING.

* WAVES ARE EXPECTED TO BUILD TO 5 TO 8 FT ON THE BAY...AND 8 TO
  12 FT ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
TSK

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Dec 18, 3:44 AM CST, 21 minutes earlier.

Area forecast discussion, Dec 18, 3:44 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
344 AM CST TUE DEC 18 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY...MINOR PCPN CHANCES...SKY
COVER AND TEMPERATURES ARE THE MAIN FCST CONCERNS.

ALL OF THE EXCITING STUFF OCCURS BEYOND THIS PERIOD...BUT THERE
ARE SOME MINOR DETAILS TO IRON OUT. WEAK S/W TROF LIFTING NE
INTO CENTRAL WI WAS GENERATING SOME LIGHT RETURNS ON THE RADAR...
BUT SFC OBS INDICATED LITTLE OR NOTHING REACHING THE GROUND.
RETURNS THAT WERE OCCURRING WERE ORIGINATING FROM A CLOUD DECK
THAT WAS 6-7K FT AGL...SO IF ANYTHING REACHES THE SFC EARLY TODAY...
IT SHOULD BE JUST FLURRIES. LOW CLOUDS WERE TEMPORARILY ERODING
AS THE S/W TROF MOVD IN...SO THE THREAT OF FZDZ APPEARS TO BE NIL.
A STRONG S/W TROF MAY BRUSH OUR FAR SOUTHERN COUNTIES WITH SOME
LIGHT SNOW OR FLURRIES THIS AFTERNOON AND EVG...BUT ONLY A LIGHT
DUSTING IS ANTICIPATED SOUTH OF A LINE FROM ISW-ATW-MTW. NOT REAL
SURE IF LOW CLOUDS WILL SCOUR OUT TONIGHT OR WEDNESDAY...BUT
GIVEN THE LARGE EXPANSE OF LOW CLOUDS SEEN ON SATL/SFC OBS OVER
THE UPPER MIDWEST AND WESTERN GREAT LAKES...SUSPECT THAT WE'LL
CONTINUE TO SEE MOSTLY CLOUDY TO CLOUDY SKIES THROUGH THE PERIOD.

USED A BLEND OF THE BETTER PERFORMING GUIDANCE SETS FOR TEMPS...
WHICH RESULTED IN ONLY MINOR CHANGES TO THE PREVIOUS FCST.

.LONG TERM...WED NGT THRU NEXT MON. UPR RIDGING SITUATED OVER THE
ALEUTIANS AND ERN CANADA WL LEAD TO A MORE TYPICAL WINTER WEATHER
REGIME ACROSS THE CONUS WITH TWO DISTINCT UPR TROFS CROSSING THE
COUNTRY. THE FIRST UPR TROF...ACCOMPANIED BY A DEEPENING SFC LOW
TO MOVE FROM THE SRN PLAINS TO THE GREAT LAKES WED NGT/THU AND
GENERATE THE FIRST TRUE SNOWSTORM OVER THE FCST AREA. THE MEAN
FLOW ALMOST GOES BACK TO NEAR ZONAL THIS WEEKEND BEFORE THE NEXT
UPR TROF PUSHES INTO THE ROCKIES NEXT MON.

THE UPR TROF IS EXPECTED TO LIFT NE FROM THE CNTRL/SRN PLAINS INTO
THE MIDWEST/MID-MS VALLEY WED NGT. AS A 130 KT UPR JET ROTATES
AROUND THE BASE OF THE UPR TROF...UPR LEVEL DIFFLUENCE WL INCREASE
ADDING LIFT ALOFT. MEANWHILE AT THE MID-LEVELS...A TIGHTENING
BAROCLINIC ZONE...INCREASING FRONTOGENESIS/Q-G FORCING ALL A
RESULT OF A DEEPENING AREA OF LOW PRES WHICH IS FCST TO REACH
N-CNTRL IL BY 12Z THU. THE NAM MAY STILL BE A TAD NORTH WITH ITS
STORM TRACK...HOWEVER THE ECMWF HAS NOW SHIFTED NORTH AND IS
COMPARABLE TO THE GFS/UKMET/GEM SOLUTIONS. AS GULF MOISTURE SURGES
NORTH OVERNIGHT...EXPECT TO SEE A LARGE SWATH OF PCPN OVERSPREADING
NE WI FROM SOUTH TO NORTH. WE ALREADY COULD BE LOOKING AT 2 TO 4
INCHES OF ACCUMULATION OVER CENTRAL AND E-CNTRL WI BY DAYBREAK.

THE UPR TROF ATTEMPTS TO CLOSE TO AN UPR LOW AND EVENTUALLY THE
SYSTEM ALMOST BECOMES VERTICALLY STACKED ON THU. AS THIS OCCURS...
THE SFC LOW CONTS TO DEEPEN AS IT TRACKS NE INTO S-CNTRL LWR MI BY
00Z FRI. STRONG LIFT AND FORCING SHOULD BRING WIDESPREAD SNOW TO
NE WI WITH E-CNTRL WI THE MOST UNDER THE GUN FOR THE HIGHEST
ACCUMULATION. THE ONLY CONCERN WOULD BE NEAR LK MI THU MORNING AS
WARMER AIR TRIES TO PUSH NORTH BEFORE THE SFC LOW MOVES BY. THE
OTHER FACTOR TO DEAL WITH HERE WL BE THE INCREASING NORTH WINDS AS
THE PRESSURE GRADIENT TIGHTENS. THESE WINDS COULD REACH 20 TO 30
MPH WITH HIGHER GUSTS WHICH WOULD CREATE PLENTY OF BLOWING AND
DRIFTING OF THE NEW SNOW...ESPECIALLY ON EAST-WEST ROADWAYS. ALL
THIS BEING SAID...IT IS IMPORTANT TO REALIZE THAT THIS SYSTEM IS
STILL OFF OF CALIFORNIA AND UNTIL IT COMES ASHORE TO BE BETTER
SAMPLED BY THE UPR AIR NETWORK...THIS STORM TRACK IS FAR FROM
ETCHED IN STONE. THEREFORE...WL NOT MAKE ANY CHANGES TO THE WATCH
PER SE AND ONLY MAKE ADJUSTMENTS TO WIND SPEEDS AND SNOW AMOUNTS.

THE SNOW WL GRADUALLY DIMINISH FROM SW TO NE THU NGT AS THE STORM
PULLS AWAY. PARTS OF NRN AND ERN WI COULD SEE UP TO AN INCH OF
ACCUMULATION DURING THE EVENING BEFORE THE SNOW EASES. BLUSTERY TO
WINDY CONDITIONS WL PERSIST THRU MUCH OF THE NGT ALLOWING FOR
ADDITIONAL BLOWING/DRIFTING SNOW TO HAMPER THE CLEAN-UP PROCESS
AND KEEP TRAVEL CONDITIONS HAZARDOUS. COLDER AIR WL BEGIN TO GET
PULLED INTO THE REGION AS WINDS BACK NW...WL HAVE TO WATCH LAKE
EFFECT POTENTIAL FOR N-CNTRL WI. ANY LAKE EFFECT SNOW SHWRS OVER
N-CNTRL WI APPEAR TO END RATHER QUICKLY ON FRI AS A RDG OF HI PRES
BUILDS EWD FROM THE UPR MS VALLEY. MEAN FLOW ON FRI IS RATHER
AMPLIFIED YET WITH UPR TROFS OVER THE WEST COAST AND NE CONUS WITH
A BROAD UPR RDG OVER THE CNTRL CONUS. THIS MEANS A NW FLOW ALOFT
FOR WI WITH MAX TEMPS AT OR A DEG OR TWO BLO NORMAL. NW WINDS IN
THE 10 TO 20 MPH RANGE WL PUT A BITE IN THE AIR WITH WIND CHILLS
LIKELY IN THE TEENS.

AS THE NE CONUS UPR TROF LIFTS FARTHER NE...THIS WL ALLOW FOR THE
UPR RDG TO AT LEAST NUDGE CLOSER TO THE WRN GREAT LAKES ON SAT. HI
PRES AT THE SFC TO STRETCH ALL THE WAY FROM SASKATCHEWAN SE INTO
THE MIDWEST WITH A PREVAILING NW WIND OVER WI. WL HAVE TO CONT
WATCHING N-CNTRL WI FOR POTENTIAL LAKE EFFECT...BUT CONDITIONS
APPEAR MARGINAL AT BEST WITH INVERSION HEIGHTS LOWS. RELATIVELY
QUIET WEATHER CONDITIONS TO PERSIST THRU THE END OF THE WEEKEND AS
THE SFC RDG REMAINS NEARLY STATIONARY. TEMPS BY THE WEEKEND TO BE
CLOSER TO NORMAL WITH READINGS BY SUNDAY ACTUALLY GOING BLO NORMAL.
THE CNTRL CONUS UPR RDG IS THEN EXPECTED TO GET PUSHED EAST INTO
THE WRN GREAT LAKES REGION BY NEXT MON AS AN UPSTREAM UPR TROF
PUSHES INTO THE ROCKIES. THIS WOULD KEEP DRY CONDITIONS GOING FOR
THE FCST AREA WITH SEASONAL TEMPS FOR LATE DECEMBER.
&&

.AVIATION...LOWS CLOUDS STILL COVERED MOST OF THE UPPER MIDWEST AND
WESTERN GREAT LAKES REGION EARLY THIS MORNING. HOWEVER...AN UPPER
LEVEL DISTURBANCE WAS PRODUCING ENOUGH MIXING TO SCOUR OUT THE
LOW CLOUDS IN A NARROW CORRIDOR FROM NW TO SE WI. LOW CLOUDS WERE
TENDING TO FILL BACK IN AFTER THE DISTURBANCE MOVED THROUGH...SO
THIS SHOULD ONLY BE A TEMPORARY IMPROVEMENT. NOT SEEING MUCH PCPN
WITH THIS WEAK DISTURBANCE...BUT IF WE SEE ANYTHING...IT WILL
LIKELY JUST BE FLURRIES. ANOTHER DISTURBANCE OVER SOUTH DAKOTA
WILL TRACK EAST...AND BRING A SMALL CHANCE OF LIGHT SNOW TO PARTS
OF CENTRAL AND EAST CENTRAL WI THIS AFTERNOON AND EVG...MAINLY
SOUTH OF A MARSHFIELD TO KEWAUNEE LINE. ALTHOUGH CONFIDENCE IN LOW
CLOUD TRENDS FOR TONIGHT IS NOT REAL HIGH...WILL LIKELY STICK WITH
A PERSISTENCE FCST...AND KEEP IFR/LOW MVFR CIGS IN THE TAFS THROUGH
THE NIGHT.

MEDIUM RANGE MODELS ARE STILL SHOWING A SNOW STORM ACROSS WI FROM
WEDNESDAY NIGHT INTO THURSDAY NIGHT...WITH THE HEAVIEST SNOW EXPECTED
ACROSS THE SE HALF OF THE STATE. HEAVY SNOW...BLOWING SNOW...LOW CIGS...
POOR VSBYS AND STRONG WINDS WILL DISRUPT AVIATION TRAVEL DURING
THIS PERIOD.
&&

.MARINE...CONDITIONS ARE EXPECTED TO DETERIORATE QUICKLY WED NGT
AS EITHER SNOW OR A RAIN/SNOW MIX OVERSPREADS LAKE MI. AS THE
STRENGTHENING AREA OF LOW PRES PASSES JUST TO OUR SOUTH AND EAST
ON THU...INCREASING NORTH TO NW WINDS WL LIKELY BRING AT LEAST
GALE FORCE WINDS TO LAKE MICHIGAN. GUSTS COULD APPROACH 45 KTS
LATE THU INTO THU NIGHT AND WHEN COMBINED WITH THE EXPECTED SNOW...
VISIBILITIES WILL BE SHARPLY REDUCED.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING FOR WIZ038-039-048-049.

WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING FOR WIZ022-040-050.

WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON FOR WIZ013-019>021-030-031-035>037-045-073-074.

&&

KIECKBUSCH/KALLAS
Hazardous weather outlook, Dec 18, 3:44 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
344 AM CST TUE DEC 18 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
344 AM CST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MAJOR WINTER STORM IS EXPECTED TO AFFECT THE GREAT LAKES REGION
WEDNESDAY NIGHT THROUGH FRIDAY. ALTHOUGH THERE IS STILL SOME
UNCERTAINTY ABOUT THE EXACT STORM TRACK...THERE IS INCREASING
CONFIDENCE THAT THE STORM COULD BRING HEAVY SNOW AND STRONG WINDS
TO PORTIONS OF THE REGION. THE COMBINATION OF HEAVY SNOW AND GUSTY
WINDS WOULD BRING HAZARDOUS DRIVING CONDITIONS TO THE REGION AND
CAUSE MAJOR DISRUPTIONS TO AIR TRAVEL. ANYONE WITH TRAVEL PLANS
LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT ARE URGED TO CLOSELY
MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE ABLE TO
PROVIDE MUCH MORE SPECIFIC INFORMATION ON LIKELY SNOWFALL TOTALS
AND THE IMPACT THE STORM WILL HAVE IN OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT NEED TODAY OR TONIGHT.

LMZ521-522-541>543-190945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
344 AM CST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A POTENTIAL FOR GALES FROM THURSDAY THROUGH FRIDAY...
AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION.

TSK/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:50 PM CSTWinter Storm WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 13 more57 hr

Nearby

Gale Watches in Wisconsin, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.